I suspect that Alexandra was having some side effects from her seizure medication for the last 8 months! She was on Lamotrigine for a year already, but some spare seizures came back, so our doctor decided to add Onfi. Alexandra takes very light doses , she is so light in weight and sensitive to medications. Anyway, I took a very long time to have her on the full dose of her last medication the Onfi, just watching effects and if seizures were presents.
The seizures never disappeared, but were only like what I call twitching seizures, or she was having a real seizure every twelve days or more and not with a lot of effects. So I thought that the new med was kind of working, until last month when I had reach the complete dose level of the recommendation and Alexandra was still having seizures once and a while.
I told the neurologist that Onfi was not working, and after a visit he decided on another drug, Depakote. We had to slowly switch,and stop the Lamotrigine and Onfi and this is when it became clear to us that our true Alexandra was finally back!
The differences is hard to describe, I kind of talked in early post that Alexandra was strange and different , but that I was not sure what it was.....but now I am pretty sure that it was a side effect of the medication.
She was overall never really there. Hard to catch because our girl are always kind of strange! Some days are fantastic and some days just do not work! But there it was even more, it was a very light veil between her and us. A not able to reach out veil.
Now she is all there, her eyes and her smile are very present, and she want to listen and be part of everything. I am so glad.....
So be careful, and watch closely, I have just learned a lesson.